Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 414, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2011, 7:48 PM CDT for Osage County, Oklahoma. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 18, 2011, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:09 PM CDT | TORNADO | 7 Nnw Bigheart, OK | LIVE VIDEO OF BRIEF TORNADO WAS BROADCASTED BY KJRH |
| Jun 18, 8:10 PM CDT | FUNNEL CLOUD | 8 Ne Bigheart, OK | STORM CHASER OBSERVED A FUNNEL CLOUD LOWER HALF WAY TO THE GROUND AND LIFT. |
| Jun 18, 8:15 PM CDT | HAIL 0.88 | 7 N Bigheart, OK | DELAYED REPORT. |
| Jun 18, 8:25 PM CDT | TORNADO | 7 W Hulah, OK | SEVERAL STORMS CHASERS...STORM SPOTTERS AND AT LEAST ONE OFF DUTY NWS METEOROLOGIST WITNESSED THIS TORNADO. IT LASTED 10 TO 15 MINUTES AND PRODUCED NO KNOWN DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3821 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS54 KTSA 190048
SVRTSA
OKC113-190145-
/O.NEW.KTSA.SV.W.0414.110619T0048Z-110619T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 845 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
NORTHWEST OF BIGHEART...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART
AND HULAH.
***A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL OSAGE
COUNTY UNTIL 815 PM.***
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3700 9600 3679 9600 3689 9651 3700 9650
3701 9608
TIME...MOT...LOC 0048Z 282DEG 14KT 3700 9640
$$2 follow-up statements
460
WWUS54 KTSA 190102
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT SAT JUN 18 2011
OKC113-190145-
/O.CON.KTSA.SV.W.0414.000000T0000Z-110619T0145Z/
OSAGE OK-
802 PM CDT SAT JUN 18 2011
...TORNADO WARNING CONTINUES UNTIL 815 PM FOR NORTH CENTRAL OSAGE
COUNTY...
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN OSAGE COUNTY...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF BIGHEART...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
DAMAGING WIND GUSTS TO 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BIGHEART...WAH SHA SHE STATE PARK AND HULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3700 9608 3700 9603 3700 9600 3679 9600
3688 9644 3700 9642 3701 9608
TIME...MOT...LOC 0102Z 282DEG 14KT 3699 9633
$$742 WWUS54 KTSA 190128 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT SAT JUN 18 2011 OKC113-190145- /O.CON.KTSA.SV.W.0414.000000T0000Z-110619T0145Z/ OSAGE OK- 828 PM CDT SAT JUN 18 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHEASTERN OSAGE COUNTY... ...TORNADO WARNING CONTINUES FOR NORTHEAST OSAGE COUNTY UNTIL 845 PM... AT 826 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF WAH SHA SHE STATE PARK...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... DAMAGING WIND GUSTS TO 70 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WAH SHA SHE STATE PARK AND HULAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3700 9600 3679 9600 3688 9624 3700 9629 TIME...MOT...LOC 0128Z 282DEG 19KT 3696 9618 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:10 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 18, 6:10 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SAT JUN 18 2011
.DISCUSSION...
QUICK UPDATE FOR SEVERE WATCH FOR NORTHERN TIER COUNTIES
NEAR THE KANSAS BORDER. LOADS OF CAPE AVAILABLE SHOULD
THE CAP BE TOTALLY BREACHED. LARGEST THREAT ALONG THOSE
BORDER COUNTIES. NOT MUCH ELSEWHERE. GW
&&
.PREV DISCUSSION... /ISSUED 604 PM CDT SAT JUN 18 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY TSRA ACTIVITY OVER THE
NEXT FEW HOURS. BETTER COVERAGE OF STORMS IS EXPECTED TO BE OVER
SOUTHEAST KS AND COULD GET CLOSE ENOUGH TO AFFECT KBVO LATER THIS
EVENING...THUS A TEMPO GROUP WILL BE INCLUDED IN THAT TAF. ISOLD
TSRA TO THE SW OF KMLC WILL LIKELY NOT IMPACT THE AIRPORT DIRECTLY.
SFC WNDS WILL BACK OFF AFT 00Z...AND THEN INCREASE AGAIN BY 14Z
SUN...WITH GUSTS NEAR 20 OR 25 KTS.
LACY
PREV DISCUSSION... /ISSUED 342 PM CDT SAT JUN 18 2011/
DISCUSSION...
PROVERBIAL POWDER KEG OF INSTABILITY IN PLACE ACROSS FORECAST AREA
AND ESPECIALLY TOWARD THE KANSAS OKLAHOMA BORDER. 12/19Z REGIONAL
SOUNDINGS SAMPLED VERY WARM MID LEVEL TEMPS WHICH HAVE THUS FAR
CAPPED THE AIRMASS. SUBTLE MID LEVEL WAVE NOTED IN REGIONAL
PROFILER DATA EJECTING FROM THE TEXAS PANHANDLE WITH LEFT EXIT
REGION OF UPPER JET ALSO MOVING OVERHEAD. EXPECTATION ARE THAT
THESE FORCING FEATURES WILL BE ENOUGH TO ALLOW DEEP CONVECTION
SOMEWHERE ALONG SURFACE BOUNDARY FROM NORTH CENTRAL OKLAHOMA
THROUGH SOUTHERN KANSAS. CONVECTION WILL QUICKLY BECOME SEVERE
GIVEN EXTREME INSTABILITY WITH INITIAL SUPERCELLS
POSSIBLE...BEFORE EVOLVING INTO ONE OR MORE FORWARD PROPAGATING
LINES. SEVERAL SHORT TERM MODELS SHOW A STRONG SIGNAL FOR DAMAGING
WIND POTENTIAL WITH THIS EVOLUTION AND WILL INCLUDE THIS MENTION
FOR NORTHERN ZONES TONIGHT. SOUTHERN EXTENT OF THIS EVOLVING
COMPLEX IS THE LARGEST UNCERTAINTY. ADDITIONAL CONVECTION WELL TO
OUR SOUTHWEST IS EXPECTED TO DISSIPATE BEFORE ENTERING THE
FORECAST AREA LATER TONIGHT. ALSO POTENTIAL FOR EARLY MORNING
CONVECTION AS CURRENT COLD FRONT TO OUR SOUTHWEST LIFTS QUICKLY
NORTHWARD OVERNIGHT AS SURFACE LOW DEEPENS ACROSS SOUTHWESTERN COLORADO.
ALL BOUNDARIES ARE EXPECTED TO HAVE EITHER LIFTED NORTH OF THE
AREA OR OVERCOME BY STRONG GRADIENT FLOW TOMORROW...WITH THE
DRYLINE SHIFTING BACK WESTWARD ACROSS WESTERN OKLAHOMA. THUS ANY
STORM POTENTIAL IS CONFINED TO FAR WESTERN PORTIONS OF THE
FORECAST AREA SUNDAY EVENING THROUGH MONDAY. HEAT WILL
REMAIN IN PLACE THOUGH DEWPOINTS ARE EXPECTED TO BE SLIGHTLY
LOWER...WHICH WILL KEEP AREAS JUST BELOW ADVISORY CRITERIA.
STRONG CLOSED LOW MOVES INTO THE CENTRAL PLAINS ON MONDAY...WITH
STORMS GROWING IN COVERAGE ALONG AN ADVANCING COLD FRONT AND
SPREADING INTO THE AREA MONDAY NIGHT. THE ACTUAL FRONT WILL BE
SLOW TO TRACK INTO THE AREA...AND MOST MODELS INDICATE SOME FORM
OF TROPICAL MOISTURE SURGING NORTHWARD INTO THE FRONT RAISING
PRECIP CHANCES AGAIN TUESDAY INTO TUESDAY NIGHT. THE FRONT
POSSIBLY CLEARS THE FORECAST AREA ON WEDNESDAY WITH A FEW COOLER
AND DRIER DAYS BEING WELCOME. THE HEAT AND EVENTUAL HUMIDITY
RETURNS FOR LATE NEXT WEEK AND WILL PUSH TEMPS SEVERAL DEGREES
ABOVE EXTENDED GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 98 79 96 / 20 10 10 10
FSM 74 97 75 96 / 20 10 10 10
MLC 78 97 77 97 / 10 0 10 10
BVO 72 97 76 96 / 30 10 10 10
FYV 71 93 73 91 / 30 10 10 10
BYV 69 93 73 90 / 60 10 10 10
MKO 71 96 76 95 / 20 10 10 10
MIO 71 94 77 93 / 60 10 10 10
F10 74 97 77 96 / 20 10 10 10
HHW 76 97 76 97 / 10 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ060-OKZ064-OKZ065-
OKZ066.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Jun 18, 12:58 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1258 PM CDT SAT JUN 18 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1258 PM CDT SAT JUN 18 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A FRONTAL BOUNDARY WILL REMAIN NEAR THE KANSAS AND OKLAHOMA BORDER THROUGH THE AFTERNOON AND EVENING. STRONG HEATING ALONG AND SOUTH OF THIS BOUNDARY WILL COMBINE WITH HIGH ATMOSPHERIC MOISTURE TO RESULT IN VERY UNSTABLE CONDITIONS AND A WEAKENING CAP BY EARLY EVENING. IF THE CAP WEAKENS ENOUGH NEAR THIS BOUNDARY BEFORE SUNSET...SCATTERED THUNDERSTORMS MAY DEVELOP. THESE STORMS WOULD BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WIND GUSTS. THERE IS ALSO A LOW CHANCE OF TORNADOES THIS EVENING DUE TO INCREASING LOW LEVEL WIND SHEAR. IN ADDITION...A COMPLEX OF THUNDERSTORMS DEVELOPING OVER KANSAS WILL ONCE AGAIN BE POSSIBLE TONIGHT...AND COULD ALSO AFFECT PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX VALUES APPROACHING 105 DEGREES OVER PORTIONS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON. A HEAT ADVISORY WILL CONTINUE THROUGH 7 PM FOR CREEK...OKFUSKEE...TULSA...AND OKMULGEE COUNTIES...WHERE THE GREATEST THREAT FOR DANGEROUS HEAT WILL BE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE INTO THE SOUTHERN AND CENTRAL PLAINS MONDAY THROUGH TUESDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA. SOME OF THE STORMS COULD BE SEVERE ON ANY OF THESE DAYS BUT MOST LIKELY DURING THE MONDAY NIGHT AND TUESDAY TIME FRAME. GUSTY WINDS TO 35 MPH CAN BE EXPECTED SUNDAY AND MONDAY AHEAD OF THE COLD FRONT...ALONG WITH AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES. ADDITIONAL HEAT HEADLINES MAY BE REQUIRED THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 18, 6:45 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT SAT JUN 18 2011
OKZ054-190015-
OSAGE OK-
645 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GRAINOLA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. THE STRONGEST PORTION OF THIS STORM REMAINS NORTH
OF THE KANSAS BORDER. HOWEVER...ANY MOTION TO THE SOUTH OF DUE EAST
OR DEVELOPMENT ON THE SOUTHERN FLANK WILL BRING THE POTENTIAL FOR
SEVERE STORMS TO NORTHERN OSAGE COUNTY. BE ALERT.
LAT...LON 3700 9664 3700 9655 3690 9655 3691 9676
3700 9676 3701 9675 3701 9664
TIME...MOT...LOC 2344Z 271DEG 15KT 3700 9669The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:35 PM CDT | Tornado Warning | TSA | Osage | 40 min |
| Jun 18, 8:04 PM CDT | Tornado Warning | TSA | Osage | 41 min |
| Jun 18, 8:33 PM CDT | Tornado Warning | TSA | Osage, Washington | 42 min |
| Jun 18, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 38 min |
| Jun 18, 9:11 PM CDT | Tornado Warning | TSA | Nowata, Washington | 49 min |
| Jun 18, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 59 min |
| Jun 18, 9:37 PM CDT | Tornado Warning | TSA | Nowata | 43 min |
| Jun 18, 10:08 PM CDT | Special Weather Statement | TSA | Osage | 37 min |
| Jun 19, 2:20 AM CDT | Special Weather Statement | TSA | Nowata | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.